Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Decomposable tensors as a quadratic variety
HTML articles powered by AMS MathViewer

by Robert Grone PDF
Proc. Amer. Math. Soc. 64 (1977), 227-230 Request permission


Let ${V_i}$ be a finite dimensional vector space over a field F for each $i = 1,2, \ldots ,m$, and let z be a tensor in ${V_1} \otimes \cdots \otimes {V_m}$. In this paper a set of homogeneous quadratic polynomials in the coordinates of z is exhibited for which the associated variety is the set of decomposable tensors. In addition, a question concerning the maximal tensor rank in such a situation is answered, and an application to other symmetry classes of tensors is cited.
  • Marvin Marcus, Finite dimensional multilinear algebra. Part II, Pure and Applied Mathematics, Vol. 23, Marcel Dekker, Inc., New York, 1975. MR 0401796
  • Marvin Marcus, A dimension inequality for multilinear functions, Inequalities, III (Proc. Third Sympos., Univ. California, Los Angeles, Calif., 1969; dedicated to the memory of Theodore S. Motzkin), Academic Press, New York, 1972, pp. 217–224. MR 0332849
  • William Watkins, Linear maps and tensor rank, J. Algebra 38 (1976), no. 1, 75–84. MR 424855, DOI 10.1016/0021-8693(76)90244-1
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14M15, 15A69
  • Retrieve articles in all journals with MSC: 14M15, 15A69
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 64 (1977), 227-230
  • MSC: Primary 14M15; Secondary 15A69
  • DOI:
  • MathSciNet review: 0472853